Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 28, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 21, 2020, 6:16 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2020, 6:16 PM EDT (22:16 UTC)
- Expired
- Mar 22, 2020, 3:47 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
725 WHUS71 KCLE 212216 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 616 PM EDT Sat Mar 21 2020 LEZ142-143-220630- /O.NEW.KCLE.SC.Y.0028.200321T2216Z-200323T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 616 PM EDT Sat Mar 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... * WHAT...East winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Lake Erie nearshore waters from Maumee Bay to Reno Beach OH and Lake Erie nearshore waters from Reno Beach to The Islands OH. * WHEN...Until midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ144>149-220630- /O.NEW.KCLE.SC.Y.0028.200321T2216Z-200323T0400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 616 PM EDT Sat Mar 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Northeast winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
259 WHUS71 KCLE 220130 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 930 PM EDT Sat Mar 21 2020 LEZ142-143-220930- /O.CON.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 930 PM EDT Sat Mar 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... * WHAT...East winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Lake Erie nearshore waters from Maumee Bay to Reno Beach OH and Lake Erie nearshore waters from Reno Beach to The Islands OH. * WHEN...Until midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ144>149-220930- /O.CON.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 930 PM EDT Sat Mar 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Northeast winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
884 WHUS71 KCLE 220747 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 AM EDT Sun Mar 22 2020 LEZ144>148-221600- /O.CAN.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/ /O.NEW.KCLE.SC.Y.0029.200322T1600Z-200323T0400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 347 AM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...Northeast winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-143-149-220900- /O.CAN.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 AM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are much less significant than previously forecasted. East to northeast winds will continue through the day today with winds 15 to 20 knots possible this afternoon. Waves are expected to only reach the 2 to 4 ft range later today. With conditions expected to be better than previously forecasted, the Small Craft Advisory has been cancelled for the eastern and western basin. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:18 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 21, 3:18 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 318 PM EDT Sat Mar 21 2020 .SYNOPSIS... High pressure moving from Ontario into Quebec will continue east reaching New England on Sunday. Low pressure will move northeast through the Ohio Valley on Monday. High pressure will build across the region Monday night. The next low pressure system moving northeast out of the Southern Plains will move across Ohio Tuesday night and Wednesday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... High pressure moving east into Quebec will will continue to extend across the Great Lakes into the Ohio Valley overnight. Moisture trapped under an inversion however has held stratus in the entire day so far. Satellite however does show breaking clouds finally developing across nwrn PA the past hour or two. Clearing also slowly progressing south across Lake Erie. Still expect this clearing/breaking of the stratus to occur late afternoon and evening across the area with skies going clear to PC late tonight. Sunday expect clouds to increase again from the southwest ahead of low pressure advancing toward the area out of the Southern Plains. The low will move across Ohio late Sunday night and Monday. Expect Sunday morning to remain dry however decent overrunning moves into the area for the afternoon ahead of the approaching low. Models also show sufficient moisture overspreading the area during the afternoon. Will hold pops to a slight chance far southwest through the afternoon but will have chance pops west by early evening and categorical pops overnight everywhere. Temps still look iffy for ptype certainty towards monday morning. At this time will only allow for a mix far northwest and the higher elevation of nwrn PA. No accum expected. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... An active week begins Monday with low pressure over the Ohio valley departing east to the Mid Atlantic coast by Monday night. Rain showers will depart the area through the day, with dry conditions Monday night into Tuesday as high pressure builds into the region. Highs Monday will be in the mid 40s to around 50. Lows Monday night will be in the low to mid 30s. Another low pressure system will track northeast through the Ohio valley late Tuesday and Tuesday night. Rain chances will overspread the area from the southwest late Tuesday afternoon and evening. The best rain chances will be across the southeast part of the forecast area, with likely/cat pops in the forecast at this time. Highs Tuesday will be in the low 50s. Lows will be in the upper 30s to low 40s Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Low pressure will again be departing the area to the northeast Wednesday with high pressure building in from the west Wednesday and Wednesday night. Lingering rain chances will decrease Wednesday afternoon through evening. A cold front will settle south into the area Thursday and will linger across the area Thursday night through Friday. Low pressure will move along the front Thursday night and again Friday night/Saturday, with increase precip chances during these periods. Highs will range from the low 50s to low 60s during the period with lows in the upper 30s to low 40s. && .AVIATION /18Z Saturday THROUGH Thursday/... Widespread MVFR CIGS across northern Ohio and nwrn PA will slowly break and push sought through the late afternoon and evening as dry air and high pressure build in from the north. .OUTLOOK...Non VFR conditions are possible Sunday night and Monday and again Tuesday night and Wednesday && .MARINE... North/northeast winds have relaxed across the lake this afternoon as high pressure builds east across the Great Lakes. Winds will become more east/northeast tonight, and will increase into the 10-20 kt range. This may lead to a period of lakeshore flooding across the western basin Sunday and Sunday night. Winds will decrease early Monday as low pressure tracks south of the lake, with variable winds becoming northerly Monday night as the low moves away from the lake. East/northeast winds ramp up again Tuesday night into Wednesday as another low track south of the area, becoming northerly through the day Wednesday. Winds will become southerly by Thursday in advance of another low. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...TK MARINE...Greenawalt
Hazardous weather outlook, Mar 21, 5:22 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 522 AM EDT Sat Mar 21 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 522 AM EDT Sat Mar 21 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-220930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 522 AM EDT Sat Mar 21 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:22 AM EDT | River Flood Warning | CLE | Trumbull | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.